Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1988 Mar;18(3):543-52.

Adverse reactions to isotretinoin. A report from the Adverse Drug Reaction Reporting System.

Author information

1
Department of Dermatology, Beth Israel Hospital, Boston, MA 02215.

Abstract

Between October 1982 and June 1985 the Adverse Drug Reaction Reporting System received reports of 104 suspected adverse reactions occurring in 93 patients who took isotretinoin. Adverse reactions involving the skin and mucous membranes (29 reports), central nervous system (23), musculoskeletal system (12), pregnancy (11), and eyes (8) were most commonly reported. Severe headache was the most frequently reported adverse reaction (15 reports). In four cases headaches were attributed to pseudotumor cerebri. Some of the reported reactions, for example, a disulfiram (Antabuse)-like reaction and oculogyric crisis, have not been described previously in the literature. Other reports, such as congenital malformations, serve to emphasize some of the serious reactions that are known to occur. These spontaneous reports of adverse reactions associated with isotretinoin use, together with the literature we review, may help alert physicians to the diverse spectrum of adverse reactions that may develop in patients taking isotretinoin.

PMID:
3280622
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center